Alert archive / West Virginia / Special Weather Statements in 2011
Special Weather Statement, NWS Charleston, WV
NWS Charleston, WV issued this special weather statement at Jul 24, 2011, 4:00 PM EDT for Putnam County, West Virginia. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 24, 2011, 4:00 PM EDT (20:00 UTC)
- Expired
- Jul 24, 2011, 4:30 PM EDT
- In force
- 30 min
- Issued by
- NWS Charleston, WV
County Putnam County, WV
The radar
The Charleston,WV radar (KRLX), 25 km from the middle of the area, began a volume at 20:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 8.0 hours before the alert went out and 194 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3468 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 62 m²/s²
- 0-3 km storm-relative helicity
- 34 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
383
WWUS81 KRLX 242000
SPSRLX
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
400 PM EDT SUN JUL 24 2011
WVZ014-242030-
PUTNAM WV-
400 PM EDT SUN JUL 24 2011
...A STRONG THUNDERSTORM WILL AFFECT CENTRAL PUTNAM COUNTY...
AT 356 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 5 MILES WEST OF
WINFIELD...MOVING SOUTHEAST AT 15 MPH.
WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM.
VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.
THIS STORM WILL BE NEAR TEAYS VALLEY AROUND 415 PM AND POCA AROUND
430 PM.
THIS WILL IMPACT THE FOLLOWING INTERSTATE...I-64 BETWEEN MILE MARKERS
32 AND 45 IN WEST VIRGINIA.
PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
LAT...LON 3862 8199 3850 8174 3843 8182 3840 8190
3835 8191 3834 8192 3843 8206 3855 8206
$$
09What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before this special weather statement went out at Jul 24, 2:41 PM EDT, 1 hour 19 minutes earlier.
Area forecast discussion, Jul 24, 2:41 PM EDT, 1 hour 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON WV
241 PM EDT SUN JUL 24 2011
.SYNOPSIS...
VERY MOIST AND UNSTABLE AIR REMAINS IN PLACE THROUGH MONDAY. A WEAK
COLD FRONT WILL BRING SLIGHTLY COOLER AND DRIER AIR TO THE REGION
FOR TUESDAY. THE HEAT WILL BUILD AGAIN MID WEEK.
&&
.NEAR TERM /THROUGH TONIGHT/...
LATEST 88D AND SATELLITE SHOW CONVECTION IS STARTING TO FIRE
ACROSS CENTRAL AND SOUTHEASTERN OH OUT AHEAD OF MCS LOCATED OVER
INDIANA AND ILLINOIS. THIS SYSTEM COULD PROVIDE THE TRIGGER FOR
CONTINUED DEVELOPMENT AS IT TRACKS ACROSS THE REGION TONIGHT. SAT
TRENDS SHOW DYNAMICS ASSOCIATED WITH THIS SYSTEM WILL MAKE IT INTO
SE OH BY ABOUT 00Z. PAINTED A BROAD BRUSH OF LIKELY POPS ACROSS
THE REGION DURING THE EVENING HOURS...WITH ACTIVITY DIMINISHING
OVERNIGHT.
WITH THE MID CLOUDS IN PLACE FROM RESIDUAL CONVECTION ON MONDAY...
WE SHOULD COME IN BELOW HEAT ADV CRITERIA FOR MONDAY. IN ADDITION
IN ADDITION...PASSAGE OF SURFACE INTRODUCES SLIGHTLY LOWER DEWPOINTS
INTO THE GRIDS MONDAY AFTERNOON...WHICH BRINGS OUR HEAT INDEX
VALUES BACK DOWN TO BEARABLE LEVELS. BASED TEMPS MOSTLY ON RAW
LOCAL MOS NUMBERS.
&&
.SHORT TERM /MONDAY THROUGH WEDNESDAY NIGHT/...
A COLD FRONT CONTINUES ITS TRACK THROUGH THE AREA DURING THE DAY ON
TUESDAY. ATTM THINKING TUESDAY WILL BE DRY...BUT THERE IS A
POSSIBILITY THAT SHOWERS MAY LINGER IN THE SOUTHERN PART OF THE
CWA. AFTER THE FROPA...EXPECTING DRY WEATHER THROUGH WEDNESDAY
NIGHT. TEMPS ARE ON THEIR WAY UP AGAIN...WITH NEAR 90 HIGH TEMPS ON
TUESDAY AND LOW 90S ON WEDNESDAY. DEWPOINTS WILL BE IN THE 60S SO
AT LEAST IT WONT BE AS SOUPY FEELING OUTSIDE AND HEAT INDICES WILL
BE MUCH LOWER THAN LAST WEEK.
&&
.LONG TERM /THURSDAY THROUGH SATURDAY/...
WENT WITH A MIX OF THE GFS AND ECMWF FOR THE LONG TERM FORECAST.
HEAT RETURNS MID NEXT WEEK AS THE RIDGE MOVES THROUGH OUR AREA.
RELIEF FROM THE DRY WEATHER AND HEAT ARRIVES ON SATURDAY AS A COLD
FRONT SWEEPS THROUGH THE REGION. RAIN AND STORMS WILL DOMINATE THE
DAY ON SATURDAY...WITH THE RAIN MOVING OFF TO THE SOUTH SATURDAY
NIGHT. MAY SEE A FEW LINGERING SHOWERS SUNDAY MORNING IN THE
SOUTHERN PARTS OF THE CWA. TEMPS ON SUNDAY WILL STILL BE HOT WITH
HIGHS IN THE UPPER 80S AND LOW 90S FOR MUCH OF THE REGION.
&&
.AVIATION /19Z SUNDAY THROUGH FRIDAY/...
SHOWERS AND THUNDERSTORMS WILL BE ON THE INCREASE...MAINLY FROM
WEST TO EAST THIS EVENING WITH BRIEF MVFR AND IFR CONDS AS A
DISTURBANCE MOVES ACROSS. SITES THAT GET ANY DECENT DOWNPOURS FROM
EVENING CONVECTION MAY SEE ENHANCED FG DEVELOPMENT IN THE VALLEYS
DUE TO REINFORCEMENT OF MOIST BL FROM PRECIPITATION.
FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 18Z MONDAY...
FORECAST CONFIDENCE: MEDIUM
ALTERNATE SCENARIOS: EXTENT OF MVFR/IFR CONDS DEPENDS ON LOCATION
AS WELL AS HOW WIDESPREAD CONVECTION DEVELOPS THIS AFTERNOON AND
EVENING.
EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY
OF WFO FORECAST TO AVAILABLE MODEL INFORMATION:
H = HIGH: TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS.
L = LOW: TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
UTC 1HRLY 18 19 20 21 22 23 00 01 02 03 04 05
EDT 1HRLY 14 15 16 17 18 19 20 21 22 23 00 01
CRW CONSISTENCY H H H H H H H H H M M M
HTS CONSISTENCY H H H H H H H H H M M M
BKW CONSISTENCY H H H H H H H H H H H H
EKN CONSISTENCY H M M M H H H H M M M H
PKB CONSISTENCY H H H H H H H H H M M M
CKB CONSISTENCY M H H H H H H H H M M M
AFTER 18Z MONDAY...
FOG AND RAIN MAY BRING IFR CONDITIONS MONDAY MORNING. IFR FOG
POSSIBLE TUESDAY MORNING DEPENDING UPON EXTEND OF CLEARING.
&&
.RLX WATCHES/WARNINGS/ADVISORIES...
WV...HEAT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR WVZ005>011-
013>020-024>026-029.
OH...HEAT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR OHZ066-067-075-
076-083>087.
KY...HEAT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR KYZ101>103-105.
VA...NONE.
&&
SYNOPSIS...KMC
NEAR TERM...KMC
SHORT TERM...JEE
LONG TERM...JEE
AVIATION...KMCHazardous weather outlook, Jul 24, 2:49 PM EDT, 1 hour 11 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON WV 249 PM EDT SUN JUL 24 2011 VAZ003-004-WVZ027-028-030>040-046-047-251900- DICKENSON-BUCHANAN-CLAY-BRAXTON-LEWIS-HARRISON-TAYLOR-MCDOWELL- WYOMING-RALEIGH-FAYETTE-NICHOLAS-WEBSTER-UPSHUR-BARBOUR-POCAHONTAS- RANDOLPH- 249 PM EDT SUN JUL 24 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST VIRGINIA...CENTRAL WEST VIRGINIA...NORTHERN WEST VIRGINIA AND SOUTHERN WEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. KYZ101>103-105-OHZ066-067-075-076-083>087-WVZ005>011-013>020-024>026- 029-251900- GREENUP-CARTER-BOYD-LAWRENCE-PERRY-MORGAN-ATHENS-WASHINGTON-JACKSON- VINTON-MEIGS-GALLIA-WAYNE-CABELL-MASON-WOOD-PLEASANTS-TYLER-LINCOLN- PUTNAM-KANAWHA-ROANE-WIRT-CALHOUN-RITCHIE-DODDRIDGE-MINGO-LOGAN- BOONE-GILMER- 249 PM EDT SUN JUL 24 2011 ...HEAT ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST KENTUCKY...SOUTHEAST OHIO AND MUCH OF WEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HEAT ADVISORY. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Local storm report, Jul 24, 10:17 AM EDT, 5 hours 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON, WV
1017 AM EDT SUN JUL 24 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 AM FLASH FLOOD E BELINGTON 39.02N 79.93W
07/24/2011 BARBOUR WV 911 CALL CENTER
ROUTE 92 PARTIALLY BLOCKED BY HIGH WATER IN BELINGTON
AREA.
&&
EVENT NUMBER RLX1100807
JFCLocal storm report, Jul 24, 10:31 AM EDT, 5 hours 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WEST VIRGINIA
1031 AM EDT SUN JUL 24 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
1022 AM HEAVY RAIN MONTROSE 39.12N 79.79W
07/24/2011 3.01 RANDOLPH WV PUBLIC
TO 4.00 INCHES.
&&
NNNNSpecial weather statement, Jul 24, 4:00 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
400 PM EDT SUN JUL 24 2011
WVZ014-242030-
PUTNAM WV-
400 PM EDT SUN JUL 24 2011
...A STRONG THUNDERSTORM WILL AFFECT CENTRAL PUTNAM COUNTY...
AT 356 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 5 MILES WEST OF
WINFIELD...MOVING SOUTHEAST AT 15 MPH.
WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM.
VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.
THIS STORM WILL BE NEAR TEAYS VALLEY AROUND 415 PM AND POCA AROUND
430 PM.
THIS WILL IMPACT THE FOLLOWING INTERSTATE...I-64 BETWEEN MILE MARKERS
32 AND 45 IN WEST VIRGINIA.
PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
LAT...LON 3862 8199 3850 8174 3843 8182 3840 8190
3835 8191 3834 8192 3843 8206 3855 8206
09The office that day
Everything else NWS Charleston, WV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 24, 6:58 AM EDT | Special Weather Statement | RLX | Barbour | 62 min |
| Jul 24, 7:38 AM EDT | Flash Flood Warning | RLX | Barbour | 3 hr |
| Jul 24, 8:06 AM EDT | Flash Flood Warning | RLX | Randolph | 3 hr |
| Jul 24, 4:23 PM EDT | Special Weather Statement | RLX | Kanawha | 37 min |
| Jul 24, 7:05 PM EDT | Special Weather Statement | RLX | Lincoln | 25 min |
| Jul 24, 7:07 PM EDT | Special Weather Statement | RLX | Lincoln | 23 min |
| Jul 24, 7:50 PM EDT | Special Weather Statement | RLX | Calhoun | 25 min |
| Jul 24, 6:55 PM EDT | Special Weather Statement | RLX | Perry | 65 min |
Nearby
Special Weather Statements in West Virginia, 2011Every special weather statement in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.